Alert archive / Massachusetts / Small Craft Advisories in 2017

Small Craft Advisory 97, NWS Boston/Norton, MA

August 12, 2017

NWS Boston/Norton, MA issued this small craft advisory at Aug 12, 2017, 3:59 PM EDT. It took effect at Aug 13, 2017, 5:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2017, 3:59 PM EDT (19:59 UTC)
In effect from
Aug 13, 2017, 5:00 AM EDT
Expired
Aug 13, 2017, 7:04 PM EDT
In force
14 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

766 
WHUS71 KBOX 121959
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT SAT AUG 12 2017

ANZ235-130400-
/O.CAN.KBOX.SC.Y.0096.170812T2300Z-170813T0800Z/
/O.NEW.KBOX.SC.Y.0097.170813T0900Z-170814T0000Z/
RHODE ISLAND SOUND-
359 PM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT SUNDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE NEAR SHORE WATERS.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232-233-122100-
/O.CAN.KBOX.SC.Y.0096.170812T2300Z-170813T0800Z/
NANTUCKET SOUND-VINEYARD SOUND-
359 PM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.



$$

ANZ231-234-250-122100-
/O.CAN.KBOX.SC.Y.0096.170813T0300Z-170813T0800Z/
CAPE COD BAY-BUZZARDS BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
359 PM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

ANZ237-130400-
/O.EXB.KBOX.SC.Y.0096.170813T0900Z-170814T0000Z/
BLOCK ISLAND SOUND-
359 PM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT SUNDAY.

* WINDS AND SEAS...WEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. 
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-130400-
/O.EXT.KBOX.SC.Y.0096.170813T0000Z-170814T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
359 PM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
2 AM EDT MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-130400-
/O.EXT.KBOX.SC.Y.0096.170813T0000Z-170814T0300Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
359 PM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
11 PM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
5 follow-up statements
258 
WHUS71 KBOX 130215
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1015 PM EDT SAT AUG 12 2017

ANZ254-255-131015-
/O.CON.KBOX.SC.Y.0096.000000T0000Z-170814T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1015 PM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-131015-
/O.CON.KBOX.SC.Y.0096.000000T0000Z-170814T0300Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1015 PM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-131015-
/O.CON.KBOX.SC.Y.0097.170813T0900Z-170814T0000Z/
RHODE ISLAND SOUND-
1015 PM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ237-131015-
/O.CON.KBOX.SC.Y.0096.170813T0900Z-170814T0000Z/
BLOCK ISLAND SOUND-
1015 PM EDT SAT AUG 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
SUNDAY...

* WINDS AND SEAS...WEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. 
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
420 
WHUS71 KBOX 130819
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
419 AM EDT SUN AUG 13 2017

ANZ254-255-131630-
/O.CON.KBOX.SC.Y.0096.000000T0000Z-170814T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
419 AM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-131630-
/O.CON.KBOX.SC.Y.0096.000000T0000Z-170814T0300Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
419 AM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. 
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-131630-
/O.CON.KBOX.SC.Y.0097.170813T0900Z-170814T0000Z/
RHODE ISLAND SOUND-
419 AM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. 
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ237-131630-
/O.CON.KBOX.SC.Y.0096.170813T0900Z-170814T0000Z/
BLOCK ISLAND SOUND-
419 AM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. 
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
793 
WHUS71 KBOX 131405
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1005 AM EDT SUN AUG 13 2017

ANZ254-255-132215-
/O.CON.KBOX.SC.Y.0096.000000T0000Z-170814T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1005 AM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-132215-
/O.CON.KBOX.SC.Y.0096.000000T0000Z-170814T0300Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1005 AM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. 
  SEAS 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-132215-
/O.CON.KBOX.SC.Y.0097.000000T0000Z-170814T0000Z/
RHODE ISLAND SOUND-
1005 AM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ237-132215-
/O.CON.KBOX.SC.Y.0096.000000T0000Z-170814T0000Z/
BLOCK ISLAND SOUND-
1005 AM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 5 TO 10 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
509 
WHUS71 KBOX 131945
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT SUN AUG 13 2017

ANZ254-255-140345-
/O.CON.KBOX.SC.Y.0096.000000T0000Z-170814T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
345 PM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 10 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-140300-
/O.CON.KBOX.SC.Y.0096.000000T0000Z-170814T0300Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
345 PM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 5 TO 10 KT. SEAS 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-140000-
/O.CON.KBOX.SC.Y.0097.000000T0000Z-170814T0000Z/
RHODE ISLAND SOUND-
345 PM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 10 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ237-140000-
/O.CON.KBOX.SC.Y.0096.000000T0000Z-170814T0000Z/
BLOCK ISLAND SOUND-
345 PM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 5 TO 10 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
574 
WHUS71 KBOX 132304
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
704 PM EDT SUN AUG 13 2017

ANZ235-140015-
/O.CAN.KBOX.SC.Y.0097.000000T0000Z-170814T0000Z/
RHODE ISLAND SOUND-
704 PM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS OF 2 TO 4 FEET ARE EXPECTED TONIGHT, WITH WEST WINDS 5 TO 10
KT, BECOMING NORTH AFTER MIDNIGHT.

$$

ANZ256-140015-
/O.CAN.KBOX.SC.Y.0096.000000T0000Z-170814T0300Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
704 PM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS OF 2 TO 4 FEET ARE FORECAST FOR TONIGHT, WITH WEST WINDS 5 TO
10 KT, BECOMING NORTH AFTER MIDNIGHT.

$$

ANZ237-140015-
/O.CAN.KBOX.SC.Y.0096.000000T0000Z-170814T0000Z/
BLOCK ISLAND SOUND-
704 PM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS OF 2 TO 4 FEET ARE EXPECTED TONIGHT, WITH WEST WINDS 5 TO 10
KT, BECOMING NORTH AFTER MIDNIGHT.

$$

ANZ254-255-140600-
/O.CON.KBOX.SC.Y.0096.000000T0000Z-170814T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
704 PM EDT SUN AUG 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 10 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 2:20 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 12, 2:20 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
220 PM EDT Sat Aug 12 2017

.SYNOPSIS...
UNsettles weather today as a cold front moves through tonight.
High pressure builds across the region late this weekend, with
generally dry conditions expect through a good portion of the
work week. A few light showers may sneak into south coastal
areas around Tuesday or Tuesday night. A warm front may approach
late next week with a round of showers possible.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

215 PM Update...

So far the overall trends in the forecast remains on tap for
today. Fog and stratus has been an issue for the Cape and
Islands resulting in cooler temps. Went ahead and adjusted
accordingly.

Convection appears to still be a struggle for southern New
England late this afternoon/early evening. SPC meso analysis
still has very little if any CAPE over the area as well as shear
and steep lapse rates. This has resulted in dry weather thus
far. Cloud cover early this afternoon may limited instability
values despite dewpoints rising into the upper 60s. Southerly
flow also is pulling in a maritime stratus which is keeping the
region stable. Latest hi-res guidance does show convection
bleeding into the region after 00z across western MA. Believe
this trend is likely has convection is already firing across
upstate NY. Main concerns with any storms will be heavy rain as
some gusty winds as conditions are becoming less favorable
during the evening hours.

Previous Discussion...

Upper level trough over the Great Lakes will begin to make its
way over southern New England. Several waves moving through this
flow will keep the pattern unsettled for today. Southwest flow
aloft is allowing for an increase in low level moisture for the
area. In fact, PWAT values are rising between 1.5 to 2 inches
by this evening. This will help increase the potential for heavy
rainfall for the south coast late this evening/tonight.

Otherwise the main focus for today will be the chance for any
convection. SPC went ahead and put western MA & CT into a
Marginal Risk. While confidence is increasing that convection
will occur, believe that upstate NY will have the better chance,
with perhaps a rogue storm in western MA late this evening.

Current precipitation that occurred today as driven most of the
moisture with it, leading to an area of subsidence over most of
the interior. This is noticed at 700 mb RH field which if fairly
dry over the area. The lack of moisture will limit any storm
development over the next several hours. However, the K values
begin to increase back over 30C and 0-6 km Bulk shear increases
to 30-40 kts. The caveat is the timing of the day and lack of
instability. Dry air will begin to give way around sunset which
is when we lose our instability fairly quickly. So biggest
question is if the shear will be enough to overcome the lack of
instability when we moisture finely returns ahead of approaching
shortwave. Right now believe that we may see one or two strong
storms bleed into the region around 00z. But overall severe
weather threat remains low.

Aside from the convection potential, a pleasant day is on tap
for most of the region. Cloud cover is breaking allowing for
sunshine to warm the region into the low 80s by this afternoon.
A bit cooler along the coastline as a sea breeze develops.
Otherwise the humidity will be on the rise as dewpoints increase
into the upper 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
A cold front will cross our region tonight. Guidance still
showing a 50 kt SW jet across our region. This may provide
enough venting and convergence to maintain a few thunderstorms
across our region overnight. With the loss of daytime heating,
would expect more showers than thunderstorms climatologically.
Very low risk for severe weather, but not zero, given the
timing.

Drier weather with much more sunshine follows for Sunday.

Near normal temperatures tonight and Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Overview...

A nearly zonal steering flow in place across the northern tier
of the U.S. late this weekend as active weather appears to have
retreated into central and northern Canada into Alaska as
depicted on 00Z GFS and ECMWF northern hemispheric mid level
pattern. A weak H5 short wave may move across around the Tuesday
timeframe, but little if any available moisture as weak high
pressure builds from the Appalachians to the Ohio Valley. Rising
H5 heights push into New England by mid to late week, so will
see temps to near or slightly above seasonal levels.

A developing mid level trough may move into the northern Plains
and western Great Lakes by late next week. A frontal system may
push eastward around Thu night or Fri with the chance for
precipitation. Otherwise, looks to be mainly dry across the
region for most of this forecast period.

Details...

Sunday night and Monday...
Dry and seasonal conditions with low humidity expected as high
pressure extends eastward out of the northern Appalachians and
Great Lakes. Some clouds may work into south coastal areas
during Monday as the ridge axis shifts S of the region, with
winds becoming more S to SE allowing some moisture to work in
aloft. Otherwise, light pressure gradient will allow for sea
breezes along east coastal areas. Highs will range from 80 to 85
for most areas except a bit cooler along the shoreline on
Monday.

Monday night through Wednesday...
Some question as to whether some subtropical moisture may try
to work around the Bermuda high offshore into S coastal areas
late Monday night and Tuesday, but appears at this point it
should remain S of the region. Off to the north, a front trying
to work S out of western Quebec into Ontario should remain N of
the region. May see late night/early morning fog develop with
the generally light onshore wind flow. Expect temps remaining at
around seasonal levels, with highs both Tuesday and Wednesday
in the 80-85 degree range but a bit cooler again along the
coast.

The eastern Canadian front may work south late Wednesday, but
lacks moisture so should remain dry as it approaches N Mass
after midnight.

Thursday through Friday...
Looks like a dry cold front pushes S out of northern New
England by around 12Z Thursday as high pressure builds S out of
Hudson Bay. Some model solution disparity with cutoff H5 low
over the Maritimes and how it may affect the region. H5 height
falls lean toward somewhat cooler temperatures both days.

May see a H5 short wave in the mid level flow work E out of the
Great Lakes, with a warm front shifting along in the steering
flow. Some question on timing of this front and associated weak
low pressure. For now, have brought into chance POPs into the CT
valley by Fri morning, then across the remainder of the region
through the day, but exact timing is in question. Temps both
days should run near or a bit below seasonal levels.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...

Before 00z...Moderate confidence. Mix of VFR/MVFR across the
region with IFR over the south coast. Conditions may improve for
a few hours to VFR after 20z, but will drop again by tonight.
Winds will remain light and variable with sea breeze across the
east coast.

Tonight...Moderate confidence. MVFR to start, dropping to IFR.
LIFR is possible across the Cape and Islands. A pop-up storm is
possible after 01z with Northwest terminals have the best
chance. Conditions will improve from west to east after 06z as
winds shift from the south to a more WNW direction.

Sunday...High confidence. VFR. Breezy W winds near 15-20 kts.

Sunday night...High confidence. Mainly VFR. Patchy MVFR fog
possible in low lying terminals.

KBOS Terminal...High confidence in trends.

KBDL Terminal...High confidence in trends. Spot shower is
possible after 00z.

Outlook /Sunday Night through Wednesday/...Moderate confidence.

Monday...VFR. Light winds with sea breezes possible mainly
along E coastal terminals. SCT-BKN mid-high CIGs.

Monday night-Tuesday...VFR. S-SW winds may gust up to 15-20 kt
along E coastal areas. Isolated showers possible across the
southern islands late Mon night-Tue morning with some VFR CIGS.

Tuesday night-Wednesday...VFR. Late night/early morning fog with
local MVFR-IFR VSBYS. Winds shift to W-NW Wed morning, gusting
up to 15 kt along south coastal areas late Wed/Wed night.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...High confidence.

Southerly winds increase ahead of a cold front late today into
tonight. Winds shift west behind this front. Thinking there is a
period this evening until just after midnight for wind gusts up
to 25 kt. The sustained winds may also generate rough seas up to
5 feet across the souther outer coastal waters.

Showers and areas of fog will bring reduced visibility today
through much of tonight.

West wind gusts up to 20 kt Sunday. Rough seas persist across
the southern outer coastal waters.

Outlook /Sunday Night through Wednesday/...Moderate confidence.

Sunday night-Monday...Light W-NW winds shift to S-SE during Monday.
May see gusts up to around 20 kt Sun night, then may pick up again
late Mon-Mon evening along E coastal areas. May see a few isolated
showers along the southern outer waters Mon night. Visibility
restrictions in patchy late night/early morning fog.

Tuesday-Wednesday...Light S-SW winds shift to W-NW late Tuesday
night and Wed morning. May see gusts up to 15-20 kt Wednesday
afternoon. Visibility restrictions in patchy late night/early
morning fog.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 7 PM this evening to 4 AM EDT Sunday
     for ANZ232-233-235.
     Small Craft Advisory from 11 PM this evening to 4 AM EDT
     Sunday for ANZ231-234-250.
     Small Craft Advisory from 7 PM this evening to 6 PM EDT Sunday
     for ANZ254>256.

&&

SYNOPSIS...Belk/EVT
NEAR TERM...Dunten
SHORT TERM...Belk
LONG TERM...EVT
AVIATION...Dunten/EVT
MARINE...Belk/Dunten/EVT
Hazardous weather outlook, Aug 12, 4:29 AM EDT, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
429 AM EDT Sat Aug 12 2017

CTZ002-003-MAZ002-003-008>011-130830-
Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-
429 AM EDT Sat Aug 12 2017

This Hazardous Weather Outlook is for northern Connecticut and
western Massachusetts.

.DAY ONE...Today and Tonight.

A few thunderstorms are possible, some of which may have strong wind
gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ004-MAZ004>007-012>024-026-RIZ001>008-130830-
Windham CT-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
429 AM EDT Sat Aug 12 2017

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts except western Massachusetts, and Rhode Island.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-130830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
429 AM EDT Sat Aug 12 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 4:00 AM EDTSmall Craft AdvisoryBOX46 hr
Aug 12, 7:47 PM EDTSpecial Weather StatementBOXFranklin88 min

Nearby

Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.